Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Ophthalmological Medicine
Volume 2017, Article ID 5123963, 5 pages
https://doi.org/10.1155/2017/5123963
Case Report

Bilateral Severe Sterile Inflammation with Hypopyon after Simultaneous Intravitreal Triamcinolone Acetonide and Aflibercept Injection in a Patient with Bilateral Marked Rubeosis Associated with Ocular Ischemic Syndrome

1Department of Ophthalmology, Dokuz Eylul University, Izmir, Turkey
2Department of Radiology, Dokuz Eylul University, Izmir, Turkey

Correspondence should be addressed to A. Osman Saatci; rt.ude.ued@ictaas.namso

Received 26 September 2016; Accepted 6 March 2017; Published 13 March 2017

Academic Editor: Pradeep Venkatesh

Copyright © 2017 Ceren Durmaz Engin et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. B. Terelak-Borys, K. Skonieczna, and I. Grabska-Liberek, “Ocular ischemic syndrome—a systematic review,” Medical Science Monitor, vol. 18, no. 8, pp. RA138–RA144, 2012. View at Google Scholar · View at Scopus
  2. E. Mendrinos, T. G. Machinis, and C. J. Pournaras, “Ocular Ischemic Syndrome,” Survey of Ophthalmology, vol. 55, no. 1, pp. 2–34, 2010. View at Publisher · View at Google Scholar · View at Scopus
  3. A. Osman Saatci, Z. Ayhan, and C. Durmaz Engin, “Simultaneous intravitreal ranibizumab and dexamethasone implant administration at the same setting in eyes with severe diabetic macular edema,” Open Journal of Ophthalmology, vol. 6, no. 2, pp. 112–118, 2016. View at Publisher · View at Google Scholar
  4. J. Marticorena, V. Romano, and F. Gómez-Ulla, “Sterile endophthalmitis after intravitreal injections,” Mediators of Inflammation, vol. 2012, Article ID 928123, 6 pages, 2012. View at Publisher · View at Google Scholar
  5. J. A. Glading, S. Lake, J. E. Craig, and D. Supramaniam, “Delayed onset panuveitis following intravitreal aflibercept injection,” BMJ Case Reports, vol. 2014, 2014. View at Publisher · View at Google Scholar
  6. P. Hahn, J. E. Kim, S. Stinnett et al., “Aflibercept-related sterile inflammation,” Ophthalmology, vol. 120, no. 5, pp. 1100–1101.e5, 2013. View at Publisher · View at Google Scholar · View at Scopus
  7. R. A. Goldberg, C. P. Shah, T. W. Wiegand, and J. S. Heier, “Noninfectious inflammation after intravitreal injection of aflibercept: clinical characteristics and visual outcomes,” American Journal of Ophthalmology, vol. 158, no. 4, pp. 733.e1–737.e1, 2014. View at Publisher · View at Google Scholar · View at Scopus
  8. J. Y. Kim, Y. S. You, O. W. Kwon, and S. H. Kim, “Sterile inflammation after intravitreal injection of aflibercept in a Korean population,” Korean Journal of Ophthalmology, vol. 29, no. 5, pp. 325–330, 2015. View at Publisher · View at Google Scholar
  9. H. F. Fine, D. B. Roth, S. P. Shah, T. Haque, and H. M. Wheatley, “Frequency and characteristics of intraocular inflammation after aflibercept injection,” Retina, vol. 35, no. 4, pp. 681–686, 2015. View at Publisher · View at Google Scholar · View at Scopus
  10. P. Hahn, M. M. Chung, H. W. Flynn Jr. et al., “Postmarketing analysis of aflibercept-related sterile intraocular inflammation,” JAMA Ophthalmology, vol. 133, no. 4, pp. 421–426, 2015. View at Publisher · View at Google Scholar · View at Scopus
  11. D. B. Roth, J. Chieh, M. J. Spirn, S. N. Green, D. L. Yarian, and N. A. Chaudhry, “Noninfectious endophthalmitis associated with intravitreal triamcinolone injection,” Archives of Ophthalmology, vol. 121, no. 9, pp. 1279–1282, 2003. View at Publisher · View at Google Scholar · View at Scopus
  12. M. L. Nelson, M. T. S. Tennant, A. Sivalingam, C. D. Regillo, J. B. Belmont, and A. Martidis, “Infectious and presumed noninfectious endophthalmitis after intravitreal triamcinolone acetonide injection,” Retina, vol. 23, no. 5, pp. 686–691, 2003. View at Publisher · View at Google Scholar · View at Scopus
  13. A. Özkiriş and K. Erkiliç, “Complications of intravitreal injection of triamcinolone acetonide,” Canadian Journal of Ophthalmology, vol. 40, no. 1, pp. 63–68, 2005. View at Publisher · View at Google Scholar · View at Scopus
  14. D. M. Moshfeghi, P. K. Kaiser, S. J. Bakri et al., “Presumed sterile endophthalmitis following intravitreal triamcinolone acetonide injection,” Ophthalmic Surgery Lasers and Imaging, vol. 36, no. 1, pp. 24–29, 2005. View at Google Scholar · View at Scopus
  15. A. H. Fong and C. K. Chan, “Presumed sterile endophthalmitis after intravitreal triamcinolone (Kenalog)—more common and less benign than we thought?” Asia-Pacific Journal of Ophthalmology, vol. 6, no. 1, pp. 45–49, 2017. View at Publisher · View at Google Scholar
  16. C. K. Yeung, K. P. Chan, C. K. M. Chan, C. P. Pang, and D. S. C. Lam, “Cytotoxicity of triamcinolone on cultured human retinal pigment epithelial cells: comparison with dexamethasone and hydrocortisone,” Japanese Journal of Ophthalmology, vol. 48, no. 3, pp. 236–242, 2004. View at Publisher · View at Google Scholar · View at Scopus
  17. W. Kai, J. Yanrong, and L. Xiaoxin, “Vehicle of triamcinolone acetonide is associated with retinal toxicity and transient increase of lens density,” Graefe's Archive for Clinical and Experimental Ophthalmology, vol. 244, no. 9, pp. 1152–1159, 2006. View at Publisher · View at Google Scholar · View at Scopus
  18. J. L. Carrero, M. G. Barcia, and I. P. Flores, “Sterile endophthalmitis after benzyl alcohol-filtered triamcinolone acetonide injection,” Archives of Ophthalmology, vol. 126, no. 1, pp. 142–143, 2008. View at Publisher · View at Google Scholar · View at Scopus
  19. S. J. Bakri, A. O. Edwards, and S. M. Couch, “Noninfectious endophthalmitis occurring after intravitreal Triesence injection,” Retinal Cases & Brief Reports, vol. 3, no. 3, pp. 316–318, 2009. View at Publisher · View at Google Scholar
  20. J. B. Jonas, I. Kreissig, and R. Degenring, “Intravitreal triamcinolone acetonide for treatment of intraocular proliferative, exudative, and neovascular diseases,” Progress in Retinal and Eye Research, vol. 24, no. 5, pp. 587–611, 2005. View at Publisher · View at Google Scholar · View at Scopus
  21. S. J. Yoon, D. Y. Rhee, J. L. Marx et al., “Anatomic and visual outcomes of noninfectious endophthalmitis after intravitreal triamcinolone,” American Journal of Ophthalmology, vol. 147, no. 6, pp. 1031–1036, 2009. View at Publisher · View at Google Scholar · View at Scopus